question-icon

What causes blood in urine while treating colitis?

default
Posted on Wed, 25 Nov 2015
Question: I have colitis and take Mesalamine orally and rectally. Lately, I have been feeling burning when I urinate and have a bowel movement, and when I wipe there is blood which appears to be coming from my perineum. I don't itch and am married with one partner, but it doesn't seem to be getting better. Is this something I should worry about?
doctor
Answered by Dr. Sassen S Kwasa (3 hours later)
Brief Answer:
Yes I would worry about a fistula forming, please see a doctor

Detailed Answer:
Welcome to HCM: Please note that you may have developed a fistula which is a connection between bowel and the outside, or it can be with bowels and bladder. Yo may have a urinary infection and this is cause to worry, please see a doctor to make sure nothing horrible is going on. I hope this helps and good luck.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Sassen S Kwasa

Internal Medicine Specialist

Practicing since :2012

Answered : 502 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes blood in urine while treating colitis?

Brief Answer: Yes I would worry about a fistula forming, please see a doctor Detailed Answer: Welcome to HCM: Please note that you may have developed a fistula which is a connection between bowel and the outside, or it can be with bowels and bladder. Yo may have a urinary infection and this is cause to worry, please see a doctor to make sure nothing horrible is going on. I hope this helps and good luck.